Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2004, 11:28 AM CDT for Lampasas County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 11:28 AM CDT (16:28 UTC)
- Expired
- Apr 10, 2004, 12:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 10:20 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS54 KFWD 101628
SVRFTW
TXC281-101730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1230 PM CDT
* AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 33 MILES WEST OF KEMPNER...MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMPASAS AROUND 1155 AM CDT
KEMPNER AROUND 1210 PM CDT
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
LAT...LON 3121 9849 3128 9806 3107 9792 3105 9842
3112 9848 3112 9853
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:10 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 10, 11:10 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1110 AM CDT SAT APR 10 2004 .1110 AM UPDATE... WE HAVE UPDATED THE ZONES TO ADD THE SEVERE THUNDERSTORM WATCH...AND TO INCREASE THE POPS IN THE SOUTHERN ZONES TO LIKELY. HAVE ALSO CHANGED WORDING TO COOL AND WINDY IN MANY AREAS...AND TO LOWER HIGH TEMPERATURES IN SOME AREAS. STRONGEST STORMS SHOULD CONTINUE TO WORK EASTWARD ACROSS THE SOUTHERN ZONES...WITH WEAKER ACTIVITY MOVING NORTHEAST INTO AREAS LIKELY TO INCLUDE THE DFW AREA BY EARLY AFTERNOON. #26 && .645 UPDATE... WILL ISSUE A QUICK UPDATE...MAINLY TO THE WIND AND TEMPERATURE PORTION OF THE FORECAST...BASED ON THE CURRENT POSITION OF THE FRONT. THE SEVERE THREAT HAS DIMINISHED IN THE NORTHWEST COUNTIES BEHIND THE FRONT. HOWEVER...ELEVATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE DAY. THEREFORE...WILL REMOVE THE SEVERE WORDING IN THE NORTHWEST BUT KEEP THUNDER MENTIONED. && .AVIATION... COLD FRONT MOVING SOUTHEAST AT 18 KTS AND HAS ENTERED THE NORTHWEST SECTIONS OF KDFW TRACON AT 1030Z. IT SHOULD REACH KDFW AROUND 1130Z...AND THROUGH KACT AROUND 17Z. SOME MVFR CIGS SOUTH OF A KJCT-KUTS LN...AND EXTENSIVELY NORTH OF THE APPROACHING COLD FRONT. AS THE DAY PROGRESS...MVFR CIGS WILL OVERTAKE NORTH TEXAS TAF SITES WITH CIGS LOWERING SOME MORE THIS EVENING (POSSIBLE IFR AT TIMES 06-12Z SUNDAY). SCT SHRA AND SOME TSRA ARE EXPECTED BEHIND AND ALONG THE FRONT TODAY AND THIS EVENING. SOME SVR TSRA POSSIBLE BY MIDDAY SOUTH OF A KBWD-KTXK LINE. 75 && .DISCUSSION... 400 AM. 50 KNOT LOW LEVEL JET CONTINUES TO INTERACT WITH FRONT NEAR THE RED RIVER TO PRODUCE SCATTERED THUNDERSTORMS. MOST OF THIS ACTIVITY HAS REMAINED IN SOUTHERN OKLAHOMA...JUST NORTH OF THE FRONT. DRASTIC WEATHER CHANGES IN STORE FOR NORTH TEXAS TODAY AS A STRONG COLD FRONT MOVES THROUGH. EXPECT SCATTERED THUNDERSTORMS TO FORM NEAR AND BEHIND THE FRONT...AS MOISTURE AIR IS LIFTED OVER THE BOUNDARY. BEST THUNDERSTORM CHANCES WILL BE ACROSS THE EASTERN TWO THIRDS OF THE REGION...ESPECIALLY IN THE SOUTHEAST...AS THE FRONT INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY ALREADY IN PLACE. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH SOME HINTS OF CLEAR SKIES WILL BE PRESENT ACROSS PARTS NORTH TEXAS AT SUNRISE...EXTENSIVE CLOUDINESS BEHIND THE FRONT AND LOW CLOUDS ADVECTING NORTHWARD FROM SOUTH TEXAS WILL MAKE FOR A CLOUDY DAY. SOME POST FRONTAL RAIN AND ELEVATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY IN THE SOUTHEAST. RAIN CHANCES WILL INCREASE SUNDAY AS ANOTHER SHORTWAVE MOVES ACROSS THE REGION. RAIN WILL LINGER SUNDAY NIGHT INTO MONDAY MORNING BUT SHOULD END BY MONDAY AFTERNOON...AS THE SHORT WAVE MOVES INTO THE MISSISSIPPI VALLEY REGION. DRY CONDITIONS SHOULD PREVAIL THE REMAINDER OF THE WEEK. THE LATEST GFS INDICATES ANOTHER STRONG TROUGH WILL APPROACH THE REGION ON THE WEEKEND AND BRING RAIN AND THUNDERSTORM CHANCES BACK TO NORTH TEXAS. TEMPS WILL BE VERY TRICKY TODAY WITH MANY OF THE NORTHERN STATIONS HAVING DAYTIME HIGH TEMPS AROUND SUNRISE AND THEN TEMPS FALLING THROUGH THE DAY. DEPENDING ON THE AMOUNT OF LOW CLOUDS THAT REACH THE SOUTHERN ZONES...TEMPS SHOULD WARM INTO THE MID 70S TO AROUND 80. THIS IS A VERY COOL AIRMASS AND OVERNIGHT LOW TEMPS THE NEXT SEVERAL NIGHTS WILL BE MAINLY IN THE 40S. HOWEVER...SOME MID AND UPPER 30S ARE NOT OUT OF THE QUESTION...MAINLY IN THE NORTH SUNDAY NIGHT AND MONDAY NIGHT. && DALLAS-FT. WORTH, TX 66 46 57 41 / 40 20 40 30 WACO, TX 70 50 59 43 / 60 30 60 30 PARIS, TX 64 44 54 38 / 50 20 30 30 DENTON, TX 60 45 55 39 / 40 20 30 20 MCKINNEY, TX 66 45 55 40 / 50 20 30 20 DALLAS, TX 67 46 57 41 / 40 20 50 30 TERRELL, TX 67 46 57 41 / 50 30 60 30 CORSICANA, TX 71 48 58 42 / 60 40 60 30 TEMPLE, TX 72 50 59 43 / 60 30 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Apr 10, 4:35 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 435 AM CDT SAT APR 10 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102207- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 435 AM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY SOUTHEAST OF AN EASTLAND...FORT WORTH...PARIS LINE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT PUSHING THROUGH THE SOUTHEASTERN HALF OF NORTH TEXAS. THUNDERSTORMS OCCURRING IN THE WARMER...MORE UNSTABLE AIR AHEAD OF THE FRONT...COULD BECOME SEVERE BY MIDDAY...AND FROM TEMPLE TO PALESTINE THIS AFTERNOON. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT THROUGH EARLY AFTERNOON... THEN MAINLY LARGE HAIL AS THE THUNDERSTORMS BECOME ELEVATED ABOVE THE COLD FRONT. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS MAY RETURN TO NORTH TEXAS SUNDAY NIGHT...BUT THERE WILL BE A BETTER CHANCE NEXT FRIDAY AFTERNOON THROUGH SATURDAY AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH EARLY EVENING.
In the hours before
Special weather statement, Apr 10, 11:21 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1121 AM CDT SAT APR 10 2004 TXZ142-156>158-101715- BELL-CORYELL-LAMPASAS-MILLS- 1121 AM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER UPDATE FOR LAMPASAS...CORYELL AND BELL COUNTIES... A SEVERE THUNDERSTORM WILL MOVE INTO LAMPASAS COUNTY NEAR AND SOUTH OF LOMETA BETWEEN 1130 AM AND 1145 AM CDT AND CONTINUE EAST TOWARDS COPPERAS COVE. LARGE HAIL AND DAMAGING WINDS WILL ACCOMPANY THIS STORM AND A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR PORTIONS OF THIS AREA BEFORE 1145 AM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR NORTHEASTERN TEXAS. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 50 min |
| Apr 9, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 37 min |
| Apr 9, 8:50 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 55 min |
| Apr 9, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 57 min |
| Apr 9, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 60 min |
| Apr 10, 12:40 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 65 min |
| Apr 10, 12:28 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Apr 10, 2:51 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 69 min |
| Apr 10, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 62 min |
| Apr 10, 4:39 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.